Korean J Anesthesiol Search

CLOSE


Korean J Anesthesiol > Volume 55(3); 2008 > Article
Korean Journal of Anesthesiology 2008;55(3):395-398.
DOI: https://doi.org/10.4097/kjae.2008.55.3.395   
Intraoperative anaphylaxis after local infiltration of lidocaine for dental treatment under general anesthesia: A case report.
Jang Hyeok In, Jin Woo Choi, Jin Deok Joo, Dae Woo Kim, Hong Soo Jung, Hee Jung Park
Department of Anesthesiology and Pain Medicine, The Catholic University of Korea College of Medicine, Seoul, Korea. flood1@naver.com
Abstract
Anaphylaxis or anaphylactoid reactions rarely occur during the perioperative period but can be a devastating complication of general anesthesia. We experienced a patient with an unexpected anaphylaxis. A 11-yr-old boy was scheduled for extraction and treatment of caries under general anesthesia. Ketamine, thiopental sodium and rocuronium were used for induction of anesthesia. After induction lidocaine was injected through oral mucosa for pretreatment. About 3 minutes later hypotension, tachycardia, bronchoconstriction and reddish skin eruptions developed. The operation was put off and skin prick test for screening the contributing drug was performed. Lidocaine reacted positively to the test. Based upon the result, second operation could be performed safely and successfully without using lidocaine.
Key Words: anaphylaxis; general anesthesia; lidocaine


ABOUT
ARTICLE CATEGORY

Browse all articles >

BROWSE ARTICLES
AUTHOR INFORMATION
Editorial Office
Room 1006 Yong-Seong BIZTEL Building, 109, Hangang-daero, Yongsan-gu, Seoul 04376, Korea
Tel: +82-2-795-5129    Fax: +82-2-792-4089    E-mail: anesthesia@kams.or.kr                

Copyright © 2019 by Korean Society of Anesthesiologists. All rights reserved.

Developed in M2community

Close layer
prev next